**Weight gain and Cortisol???**

Discussion in 'Fibromyalgia and ME & Chronic Fatigue Syndrome' started by goaska29, Dec 5, 2005.

  1. goaska29

    goaska29 New Member

    Has anyone noticed/hear of weight gain associated with excess cortisol? The FFC prescribed it to me, but I'm afraid to take it out of fear of gaining MORE weight.

    I was also prescribed T3 medication for an underactive thyroid. Does anyone know if this will cause weight loss?

    Thanks,
    GoAskAlice
  2. goaska29

    goaska29 New Member

  3. sdown

    sdown New Member

    Hi, Im taking cortef (25 mg) a day which is hydrocortisone for my adrenal gland exhaustion. I have Addison's disease. Yes it does cause weight gain but I have found a wonderful product that helps alot. Its called My US doctor in Kansas City recommended the product for me. Im from Canada. Also I find limiting my sugar helps and cutting back on bread. I might have 2 slices of bread a week. Bread is very fattening. Sometimes I have soup for breakfast. But this is a dietary supplement that is filled with vitamins, minerals and antioxidants. Its good for anti-aging, weight loss, immune support and intestinal health. Good luck to you! Take care.
    (Product information and phone numbers removed according to site rules)
  4. elsa

    elsa New Member

    It is my understanding that when the adrenal gland is under heavy stress cortisol is raised in response for an extended amount of time. It is this stage that weight gain occurs .... In my case, I have adrenal exhaustion ... went beyond that stage and started ruining out of cortisol for lack of a better way of expressing it. I also had less cortisol in the morning then at night ...

    I take 10 mgs compounded cortisol in the AM. It is an attempt to help out the adrenal gland ... also taking DHEA/Pregnenolone ... the building blocks of cortisol (among other things). Hopefully, my taking added cortisol in the AM I can start to balance out my cortisol levels during the day. With time and better balance my out put should be corrected.

    I haven't gained any weight on this treatment. As long as you stay under 20mgs, side effects should be minimal.

    Take care,

    Elsa
  5. jfrustrated

    jfrustrated New Member



    I am in a similar position to you, I think. My doc. has put me on T3, because I cannot convert T4 to T3 and have tested positive for hypothyroidism and ardrenal fatigue. He also has me on cortisol.

    I have put on a lot of weight since becoming sick, years ago, and it just keeps gently getting more and more.

    The doc. maintains that the T3 and cortisol (I have a compound of both in together) will help me. I have been on it for three months. Nothing has happened yet re. weight, but I do feel a little better.

    In theory if an underactive thyroid is corrected, the body's metabolism should normalise and, if the person eats sensibly, excess weight will gradually be shed naturally. The theory = the fact????????